Alert archive / Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 64, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jun 28, 2007, 7:42 PM EDT for 4 counties in Virginia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2007, 7:42 PM EDT (23:42 UTC)
- Expired
- Jun 28, 2007, 8:17 PM EDT
- In force
- 35 min
- Issued by
- NWS Wakefield, VA
- Area
- Counties, with a storm outline in the text
Counties Charles City County, VA, City of Hopewell, VA, City of Petersburg, VA, Prince George County, VA
The radar
The Norfolk radar (KAKQ), 38 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 2:07 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:34 PM EDT, 5 hours 8 minutes earlier.
Area forecast discussion, Jun 28, 2:34 PM EDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 234 PM EDT THU JUN 28 2007 .SYNOPSIS... HIGH PRESSURE REMAINS OFF THE MID-ATLANTIC COAST THROUGH TONIGHT. A FRONT WILL DROP THROUGH THE AREA FRIDAY AFTERNOON...BUT SLOWS DOWN AS IT NEARS THE BORDER OF VIRGINIA AND NORTH CAROLINA FRIDAY NIGHT INTO SATURDAY. IT WILL FINALLY PUSH SOUTH OF THE REGION BY SUNDAY MORNING...AND DRY HIGH PRESSURE BUILDS IN SUNDAY AFTERNOON THROUGH THE MIDDLE OF NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... WL BE SHORT...CNVTN FIRING ATTM...AND XPCTD TO CONT TO DO SO THROUGH THE EVE HRS. SVR WATCH IN EFFECT UNTIL 03Z...MAIN THREAT WL BE STRNG/DAMAGING WNDS. XPCTG CVNTN TO WIND DOWN AFT MDNGT...LVG GENLY PCLDY...VRY WRM/HUMID CONDS. && .SHORT TERM /FRIDAY THROUGH SATURDAY/... CDFNT FM THE NNW WILL DROP INTO FRI...THEN CONTS TO SETTLE SLOLY S INTO NC FRI NGT THROUGH SAT. WL CONT W/ LIKELY POPS...INTO SAT MRNG. PTNTL AGN FOR SVR...ESP CNTRL/SRN AREAS FRI AFTN/EVE. HVY RA ALSO PSBL FM ANY STMS THROUGH PD. TEMPS TRIMMED DN INTO THE 80S N...PSBL LWR 90S XTRM SRN AREAS ON FRI. COOLING CONTS FRI NGT/SAT. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... MID/UPR LVL TROF FINALLY SWINGS ACRS REGION SAT NGT AND SUN...AND IS SUFFICIENTLY STRNG ENUF TO PUSH FNT E AND S OF FA. HI PRES WITH DRIER AIR (MORE COMFORTABLE TEMPS) BLDS DWN INTO THE AREA FOR SUN AND MON. THE HI THEN SLIDES OFFSHR FOR TUE AND WED. RETURN FLO FM THE SSW BY MID NEXT WEEK BRINGS MUCH WRMER AIR BACK INTO THE REGION (BACK INTO THE 90S MOST PLCS BY THE 4TH). && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... GENERALLY VFR (OUTSIDE OF ISOLD/SCTD CONVECTION WHERE TEMPO MVFR/IFR CONDS PSBL) GOING INTO THIS EVE. MVFR VSBYS LIKELY OVRNGT IN HZ/BR WITH TEMPO IFR AT MORE FOG PRONE LOCATIONS SBY/PHF/ECG UNTIL SUNRISE. LARGELY VFR TO START OUT FRI WITH LOWERING CIGS/VSBYS IN PCPN TWD MIDDAY INTO EARLY AFTN. GRADUAL IMPROVEMENT LATER FRI NIGHT INTO EARLY SAT AS POST FRONTAL DRIER AIR WORKS INTO MID ATLC REGION. VFR EXPECTED BY SAT AFTN AND BEYOND. && .MARINE... MODELS SHOW COLD FRONT WORKING INTO THE ARE FROM THE NW LATE TONIGHT AND FRI. FRONT SLOWS ON FRI AS HIGH PRESSURE IS LAGGING BACK WELL BEHIND FRONT. NAM IS QUICKER ON MOVING FRONT THRU WHILE GFS HAS SOME WEAK WAVES MOVING BY ON FRI NIGHT AND SAT. LIKE THE SREF MODEL FOR TIMING AND FOLLOWED IT AS IT PUSHES FRONT S OF THE AREA EARLY ON SAT. WILL BE WEAK SURGE BEHIND THE FRONT ON SAT NIGHT BUT WILL NOT APPROACH SMALL CRAFT. WITH HIGH BUILDING DOWN TUESDAY AND WEDNESDAY WINDS BECOME LIGHT AGAIN. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...25 NEAR TERM...25 SHORT TERM...25 LONG TERM...25 AVIATION...BTC MARINE...JB
Hazardous weather outlook, Jun 28, 2:28 PM EDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 228 PM EDT THU JUN 28 2007 MDZ021>025-VAZ048-049-060>091-099-100-291830- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-ACCOMACK-NORTHAMPTON VA- 228 PM EDT THU JUN 28 2007 ...SEVERE THUNDERSTORM WATCH 461 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL MOVE THROUGH THE AREA FRIDAY INTO SATURDAY...WITH SHOWERS AND THUNDERSTORMS LIKELY THROUGH SATURDAY MORNING. HEAVY RAINFALL...STRONG WIND GUSTS AND HAIL...WILL BE POSSIBLE WITH SOME OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. NCZ012>017-030>032-102-VAZ092>098-291830- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-SOUTHAMPTON- ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK- CHESAPEAKE-VIRGINIA BEACH- 228 PM EDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT TEMPERATURES WILL CLIMB INTO THE LOWER TO MID 90S THIS AFTERNOON...WITH HEAT INDEX VALUES OF AROUND 100 DEGREES EXPECTED. WIDELY SCATTERED THUNDERSTORMS WILL AGAIN DEVELOP THIS AFTERNOON AND EVENING. A FEW OF THE STORMS MAY CONTAIN LOCALLY DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL MOVE THROUGH THE AREA FRIDAY INTO SATURDAY...WITH SHOWERS AND THUNDERSTORMS LIKELY THROUGH SATURDAY MORNING. HEAVY RAINFALL...STRONG WIND GUSTS AND HAIL...WILL BE POSSIBLE WITH SOME OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ANZ630-631-650-652-654-291830- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- 228 PM EDT THU JUN 28 2007 ...SEVERE THUNDERSTORM WATCH 461 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL MOVE THROUGH THE AREA FRIDAY INTO SATURDAY...WITH SHOWERS AND THUNDERSTORMS LIKELY THROUGH SATURDAY MORNING. HEAVY RAINFALL...STRONG WIND GUSTS AND HAIL...WILL BE POSSIBLE WITH SOME OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ANZ632-633-656-658-291830- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 228 PM EDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL AGAIN DEVELOP THIS AFTERNOON AND EVENING. A FEW OF THE STORMS MAY CONTAIN LOCALLY DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL MOVE THROUGH THE AREA FRIDAY INTO SATURDAY...WITH SHOWERS AND THUNDERSTORMS LIKELY THROUGH SATURDAY MORNING. HEAVY RAINFALL...STRONG WIND GUSTS AND HAIL...WILL BE POSSIBLE WITH SOME OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
In the hours before
Special weather statement, Jun 28, 5:47 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 547 PM EDT THU JUN 28 2007 VAZ065-282230- MECKLENBURG VA- 547 PM EDT THU JUN 28 2007 ...STRONG THUNDERSTORM MOVING THROUGH SOUTHWEST MECKLENBURG COUNTY.. AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES SOUTHWEST OF CHASE CITY...OR ABOUT 9 MILES NORTHEAST OF VIRGILINA...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORM WILL BE NEAR CLARKSVILLE AT 605 PM EDT...FINCHLEY... AND...SKIPWITH AT 630 PM EDT. WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO AROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. RAINFALL RATES OF 1 TO 1.5 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. 25
Special weather statement, Jun 28, 6:06 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 606 PM EDT THU JUN 28 2007 NCZ016-VAZ096-097-282300- CAMDEN NC-CHESAPEAKE VA-SUFFOLK VA- 606 PM EDT THU JUN 28 2007 ...STRONG THUNDERSTORM MOVING ALONG THE BORDER.... AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 18 MILES SOUTHWEST OF GREAT BRIDGE...OR ABOUT 11 MILES NORTHEAST OF SUNBURY...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR CHESAPEAKE AIRPORT AT 655 PM EDT. EXPECT WIND GUSTS UP TO 30 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY DOWNPOURS IN THE PATH OF THIS STORM. 44
Special weather statement, Jun 28, 6:13 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 613 PM EDT THU JUN 28 2007 VAZ065>067-282315- LUNENBURG VA-MECKLENBURG VA-NOTTOWAY VA- 613 PM EDT THU JUN 28 2007 ...STRONG THUNDERSTORMS MOVING ACROSS THE SOUTHERN PIEDMONT... AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN LINE OF STRONG THUNDERSTORMS FROM 11 MILES WEST OF VICTORIA TO 11 MILES SOUTHWEST OF CHASE CITY...OR FROM KEYSVILLE TO 7 MILES SOUTH OF REDOAK...MOVING NORTHEAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...CHASE CITY AROUND 630 PM EDT AND VICTORIA AROUND 715 PM EDT... EXPECT WIND GUSTS UP TO 30 MPH...OCCASIONAL LIGHTNING AND POSSIBLY SMALL HAIL IN THE PATH OF THESE STORMS. LOCALLY HEAVY DOWNPOURS WILL LIKELY RESULT IN PONDING OF WATER ON ROADWAYS. 44
Special weather statement, Jun 28, 7:07 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 707 PM EDT THU JUN 28 2007 VAZ067-080-290000- DINWIDDIE VA-NOTTOWAY VA- 707 PM EDT THU JUN 28 2007 ...STRONG THUNDERSTORM MOVING ACROSS THE AREA... AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BLACKSTONE...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WELLVILLE AT 715 PM EDT...WILSONS AT 720 PM EDT...DARVILLS...AND...HEBRON AT 725 PM EDT. EXPECT WIND GUSTS TO 40 MPH...OCCASIONAL LIGHTNING AND LOCALLY HEAVY RAINFALL IN THE PATH OF THIS STORM.
Special weather statement, Jun 28, 7:09 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 709 PM EDT THU JUN 28 2007 VAZ068-070-080-081-290015- AMELIA VA-CHESTERFIELD VA-DINWIDDIE VA-PRINCE GEORGE VA- 709 PM EDT THU JUN 28 2007 ...STRONG THUNDERSTORM MOVING ACROSS THE AREA... AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES WEST OF COLONIAL HEIGHTS...OR ABOUT 10 MILES NORTH OF DINWIDDIE...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR ADDISON AT 720 PM EDT...MATOACA AT 725 PM EDT...ETTRICK AT 735 PM EDT...COLONIAL HEIGHTS AT 740 PM EDT... PETERSBURG NATIONAL BATTLLEFIELD AT 745 PM EDT. EXPECT WIND GUSTS UP TO 40 MPH...OCCASIONAL LIGHTNING AND LOCALLY HEAVY RAINFALL IN THE PATH OF THESE STORMS. 44
Special weather statement, Jun 28, 7:25 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 725 PM EDT THU JUN 28 2007 VAZ070-071-080>082-290030- CHARLES CITY VA-CHESTERFIELD VA-DINWIDDIE VA-HENRICO VA-PRINCE GEORGE VA- 725 PM EDT THU JUN 28 2007 ...STRONG THUNDERSTORMS MOVING ACROSS THE TRI-CITIES AREA... AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM CHESTER TO 6 MILES NORTHEAST OF DINWIDDIE...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...COLONIAL HEIGHTS AND PETERSBURG AROUND 730 PM EDT....FORT LEE AROUND 740 PM EDT...HOPEWELL AROUND 745 PM EDT...DISPUTANTA AROUND 800 PM EDT. EXPECT WIND GUSTS UP TO 45 MPH...FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL IN THE PATH OF THESE STORMS. LOCALLY HEAVY RAINFALL WILL RESULT IN PONDING OF WATER ON ROADWAYS. 44
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:13 PM EDT | Special Marine Warning | AKQ | 62 min | |
| Jun 28, 7:44 PM EDT | Severe Thunderstorm Warning | AKQ | Dinwiddie | 22 min |
| Jun 27, 8:28 PM EDT | Severe Thunderstorm Warning | AKQ | Dorchester | 62 min |
| Jun 27, 9:02 PM EDT | Severe Thunderstorm Warning | AKQ | Wicomico | 43 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.